Alert archive / Virginia / Gale Warnings in 2009

Gale Warning 21, NWS Baltimore/Washington

December 2, 2009

NWS Baltimore/Washington issued this gale warning at Dec 2, 2009, 3:50 AM EST. It took effect at Dec 2, 2009, 6:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2009, 3:50 AM EST (08:50 UTC)
In effect from
Dec 2, 2009, 6:00 PM EST
Expired
Dec 3, 2009, 4:54 AM EST
In force
11 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WHUS71 KLWX 020850
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 AM EST WED DEC 2 2009

ANZ530>534-537>543-021700-
/O.EXT.KLWX.SC.Y.0160.091202T1800Z-091202T2300Z/
/O.NEW.KLWX.GL.W.0021.091202T2300Z-091203T0900Z/
/O.NEW.KLWX.SC.Y.0161.091203T0900Z-091203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
350 AM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 6 PM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM
THIS AFTERNOON TO 6 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ535-536-021700-
/O.CON.KLWX.SC.Y.0160.091202T1800Z-091203T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
350 AM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 6 PM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
211 
WHUS71 KLWX 021523
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1023 AM EST WED DEC 2 2009

ANZ530>534-537>543-022330-
/O.CON.KLWX.SC.Y.0160.091202T1800Z-091202T2300Z/
/O.CON.KLWX.GL.W.0021.091202T2300Z-091203T0900Z/
/O.CON.KLWX.SC.Y.0161.091203T0900Z-091203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1023 AM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6
PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ535-536-022330-
/O.CON.KLWX.SC.Y.0160.091202T1800Z-091203T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
1023 AM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
027 
WHUS71 KLWX 021949
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 PM EST WED DEC 2 2009

ANZ530>534-537>543-030400-
/O.CON.KLWX.SC.Y.0160.000000T0000Z-091202T2300Z/
/O.CON.KLWX.GL.W.0021.091202T2300Z-091203T0900Z/
/O.CON.KLWX.SC.Y.0161.091203T0900Z-091203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
249 PM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
4 AM TO 6 PM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ535-536-030400-
/O.CON.KLWX.SC.Y.0160.000000T0000Z-091203T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
249 PM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
945 
WHUS71 KLWX 022247
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EST WED DEC 2 2009

ANZ538-030700-
/O.CAN.KLWX.SC.Y.0160.000000T0000Z-091202T2300Z/
/O.EXT.KLWX.SC.Y.0161.091202T2247Z-091203T2300Z/
/O.CAN.KLWX.GL.W.0021.091202T2300Z-091203T0900Z/
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
547 PM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN
EFFECT UNTIL 6 PM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>534-537-539>543-030700-
/O.EXP.KLWX.SC.Y.0160.000000T0000Z-091202T2300Z/
/O.EXT.KLWX.GL.W.0021.091202T2300Z-091203T1200Z/
/O.EXT.KLWX.SC.Y.0161.091203T1200Z-091203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
547 PM EST WED DEC 2 2009

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING.
THE GALE WARNING HAS BEEN EXTENDED UNTIL 7 AM EST THURSDAY. A
SMALL CRAFT ADVISORY CONTINUES FROM 7 AM TO 6 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-030700-
/O.CON.KLWX.SC.Y.0160.000000T0000Z-091203T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
547 PM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
792 
WHUS71 KLWX 030242
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 PM EST WED DEC 2 2009

ANZ530>534-537-539>543-031045-
/O.CON.KLWX.GL.W.0021.000000T0000Z-091203T1200Z/
/O.CON.KLWX.SC.Y.0161.091203T1200Z-091203T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
942 PM EST WED DEC 2 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ538-031045-
/O.CON.KLWX.SC.Y.0161.000000T0000Z-091203T2300Z/
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
942 PM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-031045-
/O.CON.KLWX.SC.Y.0160.000000T0000Z-091203T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
942 PM EST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
676 
WHUS71 KLWX 030954
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
454 AM EST THU DEC 3 2009

ANZ530>534-537-539>543-031800-
/O.CAN.KLWX.GL.W.0021.000000T0000Z-091203T1200Z/
/O.EXT.KLWX.SC.Y.0161.091203T0953Z-091204T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
454 AM EST THU DEC 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN
EFFECT UNTIL 6 AM EST FRIDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ538-031800-
/O.CON.KLWX.SC.Y.0161.000000T0000Z-091203T2300Z/
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
454 AM EST THU DEC 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-031800-
/O.CON.KLWX.SC.Y.0160.000000T0000Z-091203T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
454 AM EST THU DEC 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Dec 2, 3:49 AM EST, 1 minute earlier.

Area forecast discussion, Dec 2, 3:49 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 AM EST WED DEC 2 2009

.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GULF
COAST THROUGH THE TENNESSEE VALLEY TODAY...BEFORE MOVING THROUGH THE
OHIO VALLEY AND INTO UPSTATE NEW YORK TONIGHT. HIGH PRESSURE BUILDS
IN THURSDAY NIGHT AND FRIDAY. A COASTAL DISTURBANCE DEVELOPS OFF THE
CAROLINAS SATURDAY. HIGH PRESSURE TO RETURN FOR SUNDAY AND MONDAY.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE HIGH PRESSURE HAS MOVED OFF INTO THE WESTERN ATLANTIC THIS
MORNING. LOW PRESSURE HAS FORMED ALONG THE GULF COAST...AND WILL
MOVE NORTHEAST DURING THE DAY TODAY. THE RAIN SHIELD ASSOCIATED WITH
THE LOW PRESSURE CENTER HAS BEGUN TO OVERSPREAD THE CAROLINAS AND IS
APPROACHING SOUTHERN VIRGINIA EARLY THIS MORNING.

THICK CIRRUS HAS MOVED NORTH IN ADVANCE OF THE LOWER CLOUDS AND
PRECIPITATION THIS MORNING...HELPING KEEP TEMPERATURES IN THE MIDDLE
30S TO MIDDLE 40S ACROSS THE CWFA...SOME 5 TO 10 DEGREES WARMER THAN
LAST NIGHTS READINGS. CLOUDS WILL CONTINUE TO THICKEN THIS
MORNING...AND CIGS WILL LOWER. RAIN SHOULD BE ON THE DOORSTEP IN THE
SW CWFA BY 12Z THIS MORNING...AND WILL CONTINUE TO SPREAD NE DURING
THE DAY. TRIED TO TIME THE ONSET OF PRECIP EARLY THIS MORNING...BUT
JUST WENT CATEGORICAL FOR THE REMAINDER OF THE AFTERNOON. RAINFALL
COULD BECOME MODERATE AT TIMES ACROSS THE CENTRAL FOOTHILLS OF
VIRGINIA BY THE LATE AFTERNOON.

AHEAD OF THE SURFACE LOW...WINDS ALOFT WILL BEGIN TO STRENGTHEN. SE
WINDS SUSTAINED OF AROUND 25 TO 30 KT...WITH GUSTS TO 40 KT ARE
POSSIBLE ACROSS THE HIGHER TERRAIN. HAVE HOISTED A WIND ADVISORY FOR
THE POTOMAC HIGHLANDS...AND ALONG SKYLINE DRIVE BEGINNING AT 10 AM
AND GOING THROUGH THE EVENING.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY
OVERNIGHT...PUSHING A FRONT THROUGH THE CWFA AFTER 06Z. WINDS ARE
EXPECTED TO SHIFT AROUND TO THE WEST TOWARDS SUNRISE. THE HIGHER
WINDS ALOFT WILL ALSO SHIFT TO THE NE OVERNIGHT...AND HAVE EXPIRED
THE WIND ADVISORY AT 10 PM...AGAIN THE HIGHEST WINDS ARE EXPECTED IN
THE HIGHER TERRAIN.

MODELS HAVE CONTINUED TO PRODUCE SOME INSTABILITY ALONG THE FRONT
OVERNIGHT. HAVE KEPT THE MENTION OF THUNDER OVERNIGHT FOR AREAS
ALONG AND EAST OF THE BLUE RIDGE. WITH STRONG WINDS ALOFT...EVEN
SHOWERS (AND DEFINITELY ANY THUNDERSTORMS) COULD PRODUCE SOME HIGHER
WIND GUSTS IN THE LOWER ELEVATIONS.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY MORNING...LOW CENTER OVER UPSTATE NY AND QUICKLY MOVING NE.
ANY LINGERING SHOWERS TO CLEAR THE BAY BY MID MORNING /IF NOT
EARLIER/ AS DRYSLOT/DOWNSLOPING CUTS OFF PRECIP. UPSLOPE PRECIP
PERIOD BEGINNING OUT WEST AS FLOW BECOMES WLY. DENSE PRESSURE
GRADIENT CONTINUES THROUGH THURSDAY WITH WINDS 25 TO 30 MPH
EXPECTED THROUGH THE AFTERNOON /35 MPH GUSTS ACROSS THE ENTIRE CWA
THURSDAY MORNING NOT OUT OF THE QUESTION/.

LATER THURSDAY THROUGH FRIDAY. OUT WEST...UPSLOPE RAIN FOR THE
ALLEGHENY FRONT THROUGH THE AFTERNOON HOURS BEFORE A CHANGEOVER TO
SNOW IN THE EVENING. ACCUMULATION BEGINS BY MIDNIGHT. UP TO A COUPLE
INCHES OF SNOWFALL EXPECTED FOR PRIME UPSLOPE LOCALES AT THIS TIME
AS GUIDANCE CONTINUES TO INDICATE WINDS SOUTH OF WEST AFTER SUNRISE
FRIDAY...CUTTING OFF GREAT LAKES MOISTURE SOURCE.

EAST OF THE ALLEGHENY FRONT...PARTLY CLOUDY CONDITIONS IN
DOWNLSOPING FLOW ALLOWS TEMPERATURES TO DROP TO AROUND 30F FOR THE
WESTERN VALLEYS AND LOW TO MID 30S EAST OF THE BLUE RIDGE /40F NEAR
SHORE/. THE JET STREAM INTENSIFIES OVERHEAD FRIDAY...EXPECT HIGH/MID
CLOUD COVER TO THICKEN THROUGH THE DAY LIMITING TEMPERATURES TO THE
UPPER 40S /MID TO UPPER 40S FOR VALLEYS/.

SATURDAY...DEEP CENTRAL CONUS TROUGH ROTATES FROM POSITIVE TILT DOWN
THE SOUTHERN PLAINS FRIDAY TO A NEGATIVE TILT TO THE SERN CONUS BY
SATURDAY MORNING. SOME WEAK FRONTOGENESIS ALONG BAROCLINIC ZONE  ON
APPALACHIAN SPINE /BELOW THE JET/ COULD SQUEEZE OUT SOME SNOW FOR
BLUE RIDGE AND WEST LATE FRIDAY NIGHT/EARLY SATURDAY MORNING /WENT
FOR SCHC/. BROAD CYCLOGENESIS OFF THE CAROLINA COAST EXPECTED SAT
MORNING. SOME AREAS/BANDED PRECIP EXTENDING NORTHWEST INTO THE CWA
EXPECTED...TEMPERATURES COLD ENOUGH FOR SNOW EXCEPT OVER THE BAY.
INCLUDED SOME LOW CHANCES FOR SNOW OR RAIN/SNOW MIX...IMPACT
POTENTIAL LOOKS LOW AT THIS TIME...THOUGH THE SITUATION WILL
CONTINUE TO BE MONITORED CLOSELY.

SUNDAY AND INTO NEXT WEEK...TROUGH AXIS PUSHES OFF THE COAST
/PUSHING LOW WELL OUT TO SEA/ AS A RIDGE BUILDS OVER THE ERN CONUS.
TEMPERATURES SUNDAY/MONDAY AROUND EARLY DECEMBER NORMALS OF UPPER
40S FOR MAXES AND LOW 30S FOR MINS. THE NEXT DISTURBANCE LOOKS TO BE
TUESDAY AT THE EARLIEST.
&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS REMAIN VFR EARLY THIS MORNING...BUT EXPECT CIGS/VSBYS TO
BEGIN LOWERING DURING THE MID MORNING FOR KCHO...AND LATE
MORNING/EARLY AFTERNOON FOR THE REMAINDER OF THE TERMINAL SITES.
MVFR CIGS/VSBYS WILL BE WIDESPREAD IN RAIN THIS AFTERNOON AND EARLY
THIS EVENING. VSBYS MAY LOWER TO IFR VALUES WITH THE HEAVIEST RAIN
DURING THE LATE EVENING AND OVERNIGHT HOURS...WITH THE CHANCE FOR
THUNDERSTORMS.

GUSTY SWLY WINDS /25 TO POSSIBLY 30 KT/ THURSDAY MORNING AS FRONT
PUSHES THROUGH AND LOW PRESSURE CENTER LIFTS THROUGH UPSTATE NEW
YORK. WINDS BECOME WESTERLY FOR THE AFTERNOON WITH GUSTS 20 TO 25
KT. HIGH PRESSURE/VFR THEN THROUGH FRIDAY. LATER FRIDAY INTO
SATURDAY...MID LEVEL CLOUDS THICKEN AND LOW IN ADVANCE OF UPPER
TROUGH. COULD BE ENOUGH LIFT FOR SNOW /MIX WITH RAIN NEAR SHORE INCL
DCA/BWI/ ON SATURDAY. HIGH PRESSURE/VFR SUNDAY AND MONDAY.
&&

.MARINE...
LOW PRESSURE WILL MOVE OUT OF THE LOWER MISSISSIPPI RIVER VALLEY
INTO THE OHIO RIVER VALLEY TODAY AND TONIGHT. THE PRESSURE GRADIENT
IS EXPECTED TO BEGIN TIGHTENING LATER THIS AFTERNOON...WITH
SUSTAINED SE WINDS INCREASING...ALONG WITH THE GUST POTENTIAL. GUSTS
TO 25 KT WILL BECOME MORE LIKELY LATER THIS AFTERNOON. BUFKIT
SOUNDINGS DO SHOW THE POTENTIAL FOR GUSTS NEAR GALE FORCE OVERNIGHT
FOR THE LOWER TIDAL POTOMAC AND BAY. WILL GO AHEAD AND ISSUE A GALE
WARNING FOR THOSE AREAS.

STRONG LOW PRESSURE SYSTEM LIFTS AWAY FROM THE MID ATLANTIC THURSDAY
MORNING...ANY LINGERING SHOWERS OVER THE WATERS END MID MORNING.
STRONG SCA WINDS CONTINUE THROUGH WEDNESDAY MORNING WITH SWLY THEN
WLY FLOW IN THE WAKE OF THE SYSTEM. SCA EXPECT TO CONTINUE THROUGH
MOST OF THURSDAY NIGHT. HIGH PRESSURE/MORE TRANQUIL FRIDAY AS CLOUD
COVER THICKENS.

A COASTAL LOW DEVELOPS OFF THE CAROLINAS SATURDAY...INTENSITY OF
WHICH IS YET TO BE SEEN IN GUIDANCE. EXPECT MORE SCA/S OVER THE
WEEKEND.
&&

.TIDES/COASTAL FLOODING...
WATER LEVELS CONTINUE TO RISE OVERNIGHT...WITH ANOMALIES AROUND A
FOOT ABOVE PREDICTED VALUES THIS MORNING. CBOFS AND THE
EXTRATROPICAL MODEL DO KEEP ANY TIDAL ANOMALIES FOR THIS MORNINGS
EARLY HIGH TIDE (THE LOWER OF THE TWO TODAY) BELOW ANY CRITICAL
THRESHOLD VALUES. HOWEVER...THE LATE AFTERNOON/EARLY EVENING HIGH
TIDE MAY APPROACH MINOR COASTAL FLOODING VALUES. WATER LEVELS SHOULD
REMAIN ABOVE NORMAL VALUES INTO THURSDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR MDZ501.
VA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR VAZ021-025-026-029-030-036>040.
WV...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR WVZ054-501-503.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
     EVENING FOR ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EST THURSDAY FOR
     ANZ530>534-537>543.
     GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
     ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
     THURSDAY FOR ANZ535-536.

&&

LISTEMAA/BAJ
Hazardous weather outlook, Dec 1, 3:11 PM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 PM EST TUE DEC 1 2009

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
311 PM EST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEDNESDAY AFTERNOON
THROUGH THURSDAY.

A PERIOD OF INCREASING SOUTHEASTERLY WINDS WEDNESDAY...BECOMING
SOUTHERLY WEDNESDAY NIGHT...WILL CREATE POSITIVE TIDAL ANOMALIES
FOR THE CHESAPEAKE BAY AND TIDAL POTOMAC INTO THURSDAY MORNING.
GALE FORCE WINDS ALSO POSSIBLE THROUGH THE OVERNIGHT HOURS
WEDNESDAY INTO EARLY THURSDAY...MAINLY ACROSS THE MARYLAND
CHESAPEAKE BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
311 PM EST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM PASSING ALONG THE
MID-ATLANTIC APPALACHIANS MAY BRING STRONG WINDS TO THE
RIDGELINES FROM THE BLUE RIDGE ON WEST FROM WEDNESDAY AFTERNOON
INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:50 AM ESTSmall Craft AdvisoryLWX44 hr
Dec 2, 4:00 AM ESTWind AdvisoryLWXGreene, Madison, Nelson, Page, Rappahannock, Rockingham and 4 more18 hr
Dec 2, 1:38 PM ESTFlood WatchLWXArlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more14 hr

Nearby

Gale Warnings in Virginia, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.